Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Has anyone had experience with Topamax withdrawal? Krazy Kat

Posted by chloe on September 26, 2001, at 18:30:55

In reply to Has anyone had experience with Topamax withdrawal?, posted by Krazy Kat on September 26, 2001, at 9:51:34

Hi Krazy Kat,
I can't say for topamax specifically, but from my experience with decreasing a mood stabilizer, you have to go EXTREMELY SLOWLY!

Your body has become quite accustomed to topamax. It is a hard one for the body to adjust to (I never could!). So I think you have to imagine the similar discomfort in reverse. However, by cutting down by 12.5mgs every 5 days or so might minimize your misery.

I think going from 250mgs to 200mgs maybe be too big a jump, and you are feeling a "withdrawal" syndrome. I am very sensitive to med changes, and the smallest tiration down on a mood stabilizer seems to instantly make me irritable and labile.

I know how hard it is to be patient when you have decide to discontinue a med. I just want to stop taking it! But weening off is so important, esp if you have any mood instability, ie. bipolar stuff...

SO, good luck tapering. You may even have to go back up to 225mgs to feel decent again, then start going down from there...It may take a while, but it will probably be worth it in the end.

Good luck!
Chloe


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:chloe thread:79628
URL: http://www.dr-bob.org/babble/20010917/msgs/79670.html